We report a 4-year-old patient who developed non-convulsive status epilepticus (NCSE) following tiagabine (TGB) as add-on treatment for refractory partial seizures. NCSE occurred while the patient received TGB 0.83mg/kg/day. In our case, the TGB reduction led to a significant improvement of electroclinical features. The mechanisms of this abnormal effect are not clear. GABA-ergic hyperfunction and/or multiplicity of interlinked brain GABA systems associated with individual specific sensitivity could play a critical role in the pathogenesis of NCSE. This is the first report of NCSE documented by electroencephalogram (EEG) in a child under 12 years of age on TGB treatment. © 2003 Elsevier Science B.V. All rights reserved.
|Number of pages||4|
|Journal||BRAIN & DEVELOPMENT|
|Publication status||Published - 2003|
All Science Journal Classification (ASJC) codes
- Pediatrics, Perinatology, and Child Health
- Developmental Neuroscience
- Clinical Neurology